July 2, 2018 at 1:50 pm #87482
I was just diagnosed last year and am on a quick release adderall 10mg twice a day. I like the feeling of being awake and able to take on the day with my dosage, but the problem I’m having is I don’t feel any joy or other emotions. I have always struggled with depression and I’m on 20mg of celexa a day that I take at night. Has anyone else had this problem?
July 2, 2018 at 4:47 pm #87522
I’ve had the same experience as you for many years. I have this feeling that it might be caused by the ongoing suppression of our emotions over a period of time. The reason for suppressing our emotions, is due to the fact that our emotions tend to be much stronger and we’re afraid of being overwhelmed by them. So our emotions become trapped, unused and deadened because they don’t get released. That’s my theory anyway.
July 3, 2018 at 3:29 am #87540
I think since taking dex I have noticed the same thing. I appreciate that it helps me function and get through day to day tasks but I have noticed my emotions seem flatter. Like my zing has been removed. I’ve always found light and colour to be extraordinary too yet, for some reason dexamphetamine seems to dull my senses.
I agree also that a lifetime of feeling like we need to suppress, modify or regulate our natural emotions in order to fit in with expected norms can cause a kind of mild depression.
July 3, 2018 at 1:19 pm #87568
It sounds like it’s the wrong medication or wrong dosage for you. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. Your personality should not change on ADHD medication.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
You must be logged in to reply to this topic. Login